Iron Infusion - decreasing dopamine agonist

Use this forum to discuss any issues associated with Augmentation
Post Reply
beccaapril
Posts: 7
Joined: Wed Mar 10, 2021 10:12 pm

Iron Infusion - decreasing dopamine agonist

Post by beccaapril »

Hello RLS community,

First off, I want to say "thank you" for being a part of this community that has already proved to be an invaluable resource for me and others.

I have an Injectafer infusion scheduled tomorrow and am thrilled at the prospect of a decrease in RLS symptoms in augmentation. I have been taking dopamine agonists since my 20's and am now in my 40's. About a year ago, it became apparent that I was experiencing augmentation. Currently I am on 6-8mgs of Ropinerole per night. Does anyone have recommendations as to how to wean off or decrease Ropinerole after an infusion? Or when to expect a decrease in symptoms from the infusion? I will be receiving 750mgs of Injectafer twice over the next two weeks. I really hope this infusion is effective in reducing RLS symptoms as the Ropinerole is causing a great deal of negative side effects.

Thank you in advance for the guidance!

stjohnh
Posts: 1214
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Iron Infusion - decreasing dopamine agonist

Post by stjohnh »

If you respond to Injectafer (many don't, reason is not currently known), it usually takes a few weeks for the improvement to become apparent. You should decrease the ropinirole ASAP, but if you don't have any opioids to help you through the agony of ropinirole withdrawal, you may want to wait until the iron kicks in.
Blessings,
Holland

ViewsAskew
Moderator
Posts: 16320
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Iron Infusion - decreasing dopamine agonist

Post by ViewsAskew »

beccaapril wrote:
Thu Apr 29, 2021 6:40 pm
Hello RLS community,

First off, I want to say "thank you" for being a part of this community that has already proved to be an invaluable resource for me and others.

I have an Injectafer infusion scheduled tomorrow and am thrilled at the prospect of a decrease in RLS symptoms in augmentation. I have been taking dopamine agonists since my 20's and am now in my 40's. About a year ago, it became apparent that I was experiencing augmentation. Currently I am on 6-8mgs of Ropinerole per night. Does anyone have recommendations as to how to wean off or decrease Ropinerole after an infusion? Or when to expect a decrease in symptoms from the infusion? I will be receiving 750mgs of Injectafer twice over the next two weeks. I really hope this infusion is effective in reducing RLS symptoms as the Ropinerole is causing a great deal of negative side effects.

Thank you in advance for the guidance!
I find it takes at least 6-8 weeks, and sometimes even 10 - for the infusion to work well enough for me to reduce medication. Since you are augmented, I don't know what you should do. I dealt with the augmentation first, then later had an infusion. I start to reduce meds after about 4 weeks. Just take a small percentage less and see what happens. If it works, I take a little bit less the next night, and so on, until I get to the point I stabilize. Since you are augmented, the infusion may not override the augmentation in your brain. You may need to reduce it, even if you DO have symptoms, to allow it to work out of your body.

Let us know exactly how you do it.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Post Reply